Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 62, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2012, 7:15 PM CDT for Dade County, Jasper County, Lawrence County, Missouri. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2012, 7:15 PM CDT (00:15 UTC)
- Expired
- Apr 13, 2012, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dade County, MO, Jasper County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 7:20 PM CDT | HAIL 0.88 | Avilla, MO | |
| Apr 13, 7:45 PM CDT | HAIL 1.75 | 4 Ene Red Oak, MO | |
| Apr 13, 7:45 PM CDT | HAIL 2.5 | 6 Wnw Miller, MO | SPOTTER REPORT RELAYED VIA LAWRENCE COUNTY. |
| Apr 13, 7:55 PM CDT | HAIL 1.25 | 5 N Miller, MO | |
| Apr 13, 8:03 PM CDT | HAIL 1.25 | 5 Nw Miller, MO | HAIL VARYING BETWEEN QUARTER AND HALF DOLLAR SIZED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 3:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
119 WUUS53 KSGF 140015 SVRSGF MOC057-097-109-140100- /O.NEW.KSGF.SV.W.0062.120414T0015Z-120414T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 PM CDT FRI APR 13 2012 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DADE COUNTY IN SOUTHWEST MISSOURI... SOUTHEASTERN JASPER COUNTY IN SOUTHWEST MISSOURI... NORTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 800 PM CDT * AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES WEST OF MILLER...AND MOVING NORTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. * LOCATIONS IMPACTED INCLUDE... GREENFIELD...MILLER...LOCKWOOD...EVERTON...LA RUSSELL...MAPLE GROVE...DUDENVILLE...RED OAK...MEINERT...PENNSBORO AND SOUTH GREENFIELD. THIS WARNING ALSO INCLUDES STOCKTON LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 23 AND 58 WILL ALSO BE IMPACTED BY THE SEVERE THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3753 9383 3721 9360 3707 9422 3716 9428 TIME...MOT...LOC 0015Z 239DEG 34KT 3717 9412 HAIL...1.00IN WIND...<50 MPH $$ GRIFFIN
3 follow-up statements
983
WWUS53 KSGF 140022
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT FRI APR 13 2012
MOC057-097-109-140100-
/O.CON.KSGF.SV.W.0062.000000T0000Z-120414T0100Z/
JASPER MO-DADE MO-LAWRENCE MO-
722 PM CDT FRI APR 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAWRENCE...DADE AND EAST CENTRAL JASPER COUNTIES UNTIL 800 PM CDT...
AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
MILLER...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED. PUBLIC HAS REPORTED NICKLE SIZED HAIL IN
AVILLA.
IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...MILLER...LOCKWOOD...EVERTON...DUDENVILLE...RED OAK...
MEINERT...PENNSBORO AND SOUTH GREENFIELD.
THIS WARNING ALSO INCLUDES STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3723 9420 3753 9383 3721 9361 3715 9384
3710 9411
TIME...MOT...LOC 0022Z 237DEG 32KT 3721 9407
HAIL...1.75IN
WIND...<50 MPH
$$204
WWUS53 KSGF 140043
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT FRI APR 13 2012
MOC097-140053-
/O.CAN.KSGF.SV.W.0062.000000T0000Z-120414T0100Z/
JASPER MO-
743 PM CDT FRI APR 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING MOVED OUT OF THE WARNED AREA.
LAT...LON 3724 9363 3714 9405 3729 9405 3752 9382
TIME...MOT...LOC 0043Z 237DEG 32KT 3728 9393
$$
MOC057-109-140100-
/O.CON.KSGF.SV.W.0062.000000T0000Z-120414T0100Z/
DADE MO-LAWRENCE MO-
743 PM CDT FRI APR 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAWRENCE AND DADE COUNTIES UNTIL 800 PM CDT...
AT 739 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF MILLER...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...MILLER...EVERTON...PENNSBORO AND SOUTH GREENFIELD.
THIS WARNING ALSO INCLUDES STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3724 9363 3714 9405 3729 9405 3752 9382
TIME...MOT...LOC 0043Z 237DEG 32KT 3728 9393
HAIL...2.50IN
WIND...60 MPH
$$
GRIFFIN380 WWUS53 KSGF 140056 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CDT FRI APR 13 2012 MOC057-109-140106- /O.EXP.KSGF.SV.W.0062.000000T0000Z-120414T0100Z/ DADE MO-LAWRENCE MO- 756 PM CDT FRI APR 13 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE AND DADE COUNTIES IS BEING REISSUED... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3724 9363 3714 9405 3729 9405 3752 9382 TIME...MOT...LOC 0056Z 240DEG 35KT 3728 9386 $$ GRIFFIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:40 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 13, 6:40 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 PM CDT FRI APR 13 2012 ...UPDATE TO AVIATION... .DISCUSSION... THE MAIN FORECAST FOCUS WILL BE THE STRONG STORM SYSTEM THAT WILL IMPACT THE REGION THROUGH THIS WEEKEND. SEVERE WEATHER AND FLOODING POTENTIAL HIGHLIGHTED THE CONCERNS THROUGH SUNDAY. CURRENTLY...WATER VAPOR IMAGERY INDICATES A BROAD UPPER LEVEL LOW HAS JUST ABOUT MADE IT ONSHORE IN CALIFORNIA. AT THE SURFACE...WEAK LOW PRESSURE WAS JUST BEGINNING TO DEVELOP ACROSS EASTERN COLORADO...WITH A SECOND LOW ACROSS SOUTHEASTERN NEW MEXICO. A DRY LINE WAS BEGINNING TO SHARPEN UP ACROSS WESTERN TEXAS...WITH A STATIONARY FRONTAL BOUNDARY EXTENDING FROM WEST TEXAS INTO CENTRAL KANSAS. SCATTERED THUNDERSTORMS WERE ALREADY BEGINNING TO DEVELOP JUST TO THE EAST OF THAT FRONTAL BOUNDARY AS A LOW LEVEL JET WAS REFOCUSING OUT ACROSS THE SOUTHERN PLAINS. AS WE HEAD INTO TONIGHT...THAT LOW LEVEL JET WILL STRENGTHEN AND VEER TOWARDS SOUTHWEST MISSOURI. SHOWERS AND THUNDERSTORMS WILL THEREFORE INCREASE IN AREAL COVERAGE THIS EVENING AND SHIFT INTO THE OZARKS. CURRENT THINKING IS THAT THE GREATEST COVERAGE AS WE HEAD INTO THIS EVENING AND THE OVERNIGHT PERIOD WILL BE ALONG AND NORTH OF THE INTERSTATE. ALTHOUGH THE HEAVIEST RAINFALL IS EXPECTED ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI...WE WILL HAVE TO WATCH AREAS A BIT FURTHER EAST THAT SAW HEAVY RAINFALL THIS MORNING. AFTER COORDINATING WITH SURROUNDING OFFICES...WE DECIDED AGAINST A FLASH FLOOD WATCH FOR NOW. MEANWHILE...INSTABILITY AND LARGE SCALE SHEAR WILL BEGIN TO INCREASE AFTER 00Z. THINK THERE WILL BE A LARGE HAIL RISK FOR MUCH OF TONIGHT AS MID AND UPPER LEVEL WESTERLIES INCREASE. THE WIND THREAT WILL BE CONDITIONAL ON ANY LINE SEGMENTS THAT COME IN FROM KANSAS AND OKLAHOMA. ALTHOUGH COLD POOL POTENTIAL IS NOT ALL THAT GREAT...THERE DOES APPEAR TO BE A SIGNAL FOR SHEAR/COLD POOL BALANCE POTENTIAL. THUS...HAVE MAINTAINED A WIND THREAT IN THE HAZARDOUS WEATHER OUTLOOK. THESE STORMS SHOULD CONTINUE TO IMPACT PORTIONS OF CENTRAL MISSOURI EARLY SATURDAY MORNING...BEFORE SHIFTING OUT OF THE AREA BY EARLY AFTERNOON. IT IS QUITE POSSIBLE THAT MANY AREAS REMAIN DRY FOR MUCH OF SATURDAY INTO SATURDAY EVENING. THE MAIN ISSUE ON SATURDAY MAY ACTUALLY BE NON THUNDERSTORMS WINDS. STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP BY MID TO LATE MORNING AS LOW PRESSURE CONTINUES TO TAKE SHAPE ACROSS EASTERN COLORADO. SEVERE STORMS ARE THEN EXPECTED TO ERUPT ACROSS CENTRAL KANSAS/OKLAHOMA BY EARLY SATURDAY EVENING AS HEIGHT FALLS OVERSPREAD THE DRY LINE. THIS DRY LINE WILL SLOWLY MOVE EAST SATURDAY NIGHT...AND WILL LIKELY APPROACH THE KANSAS/MISSOURI STATE LINE AROUND SUNRISE. OUR INITIAL CONCERNS FOR LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING WILL BE THE FATE OF THE CONVECTION THAT DEVELOPS TO OUR TO WEST. ALTHOUGH LARGE SCALE SHEAR WILL BE PLENTIFUL...INSTABILITY WILL BE WANING AS WE HEAD TOWARDS SUNRISE ON SUNDAY. DID MAINTAIN A THREAT FOR SOME LARGE HAIL AND DAMAGING WINDS ACROSS FAR WESTERN MISSOURI AND SOUTHEASTERN KANSAS TO COVER THE REMNANTS OF THE ACTIVITY COMING IN FROM THE WEST. THE GREATER SEVERE THREAT MAY UNFOLD FROM SUNDAY AFTERNOON INTO SUNDAY EVENING AS THAT DRY LINE SLOWLY MARCHES EAST ACROSS THE AREA. THE BIGGEST QUESTION REGARDING SEVERE POTENTIAL REMAINS THE AMOUNT OF INSTABILITY THAT WILL BE PRESENT AHEAD OF THE DRY LINE. MODELS CONTINUE TO BE ON THE LOW SIDE WITH THE INSTABILITY...BUT THIS MAY BE UNDERDONE IF CONVECTION COMING IN FROM THE WEST DOES NOT MATERIALIZE OR FIZZLES OUT. SUPERCELL THUNDERSTORMS WOULD BE A DISTINCT POSSIBILITY IF THE INSTABILITY MATERIALIZES AS STORM MOTIONS WOULD CARRY THESE CELLS OFF THE DRY LINE. NON THUNDERSTORM WINDS WILL ALSO BE A CONCERN ON SUNDAY AS THAT SURFACE LOW PULLS NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY. WE WILL ALSO HAVE TO WATCH HYDRO AS AREAS THAT RECEIVE MULTIPLE ROUNDS OF STORMS OVER THE NEXT COUPLE OF DAYS COULD SEE SOME LOCALIZED FLOODING. STORMS WILL THEN END FROM NORTHWEST TO SOUTHEAST SUNDAY EVENING AS A PACIFIC COLD FRONT OVERTAKES THE DRY LINE. DRY WEATHER IS EXPECTED FOR MUCH OF NEXT WEEK AS WE SLIP INTO A WEST-NORTHWEST FLOW ALOFT. MEDIUM RANGE MODELS DO BRING A WEAK UPPER LEVEL SHORT WAVE TROUGH THROUGH THE REGION AROUND MIDWEEK. THIS ONE LOOKS LIKE IT WILL BE MOISTURE STARVED. ANOTHER SHORT WAVE TROUGH IS THEN PROGGED TO MOVE ACROSS THE REGION LATE NEXT WEEK. THIS ONE MAY HAVE A BIT MORE MOISTURE TO WORK WITH. AFTER A BRIEF RETURN TO NEAR NORMAL TEMPERATURES EARLY NEXT WEEK...TEMPERATURES WILL WARM TO SLIGHTLY ABOVE NORMAL VALUES FROM MID TO LATE WEEK. SCHAUMANN && .AVIATION... /ISSUED 630 PM CDT FRI APR 13 2012/ FOR THE 14/0000Z KSGF/KJLN/KBBG TAFS...A CLUSTER OF THUNDERSTORMS WITH LOCALIZED/SCT MVFR-IFR CAT CONDITIONS OVER SW MO WILL CONTINUE TO DRIFT ENE AND HAVE TEMPO GROUPS TO ACCOUNT FOR THIS. AS A STRONGER LOW LEVEL JET DEVELOPS OVERNIGHT...EXPECTED ADDITIONAL THUNDERSTORM DEVELOPMENT...PARTICULARLY AT KJLN AND KSGF. WILL WATCH TRENDS.IT DOES LOOK LIKE THERE WILL BE A BRIEF BREAK IN THE CONVECTION AFTER 15Z. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 13, 4:52 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 452 PM CDT FRI APR 13 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 452 PM CDT FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP FROM LATE THIS AFTERNOON INTO THIS EVENING ACROSS EASTERN KANSAS AND OKLAHOMA. THIS CLUSTER OF STORMS WILL SHIFT INTO WESTERN MISSOURI THROUGHOUT THE EVENING AND INTO PORTIONS OF CENTRAL MISSOURI OVERNIGHT. HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. WIND GUSTS FROM 50 TO 60 MPH WILL WILL ALSO BE POSSIBLE...ESPECIALLY WITH ANY LINES OF STORMS THAT PUSH IN FROM EASTERN KANSAS AND OKLAHOMA. THERE WILL ALSO BE A LIMITED THREAT FOR FLOODING FOR AREAS NORTH OF A TABLE ROCK LAKE TO ROUND SPRING LINE. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR ANY FLOODING MAY BE IN THE LAKE OF THE OZARKS REGION OF CENTRAL MISSOURI DUE TO RECENT HEAVY RAINFALL OVER THE PAST 18 HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CLUSTER OF THUNDERSTORMS WILL EXIT OUT OF CENTRAL MISSOURI SATURDAY MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE FREQUENT LIGHTNING STRIKES...HAIL TO THE SIZE OF NICKELS... AND HEAVY RAINFALL. THE HEAVY RAINFALL COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS CENTRAL MISSOURI. THUNDERSTORMS ARE THEN EXPECTED TO SPREAD INTO EXTREME SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI LATE SATURDAY NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH THE MAIN SEVERE THREATS BEING HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH. SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL THEN BE POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY AND SUNDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY RISKS WITH THESE STORMS. THE THREAT FOR ANY TORNADOES LOOKS LIMITED AT THIS TIME...BUT THAT THREAT MAY INCREASE IF GREATER AMOUNTS OF INSTABILITY CAN BE REALIZED. AT THIS TIME... THE MAIN THREAT FOR SEVERE STORMS APPEARS THAT IT WILL EXIST FROM SUNDAY AFTERNOON INTO SUNDAY EVENING ALONG AND EAST OF A LAKE OF THE OZARKS TO TABLE ROCK LAKE LINE. THE LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO SOME FLASH FLOODING ON SUNDAY ACROSS THE OUTLOOK AREA. MEANWHILE...GUSTY NON THUNDERSTORM WINDS WILL CONTINUE THROUGH SUNDAY. SOUTHERLY WIND GUSTS OVER 30 MPH ARE EXPECTED... ESPECIALLY ON SATURDAY WHERE WINDS MAY GUST TO AROUND 40 MPH AT TIMES. BOATERS ON AREA LAKES SHOULD USE EXTRA CAUTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING ALONG AND WEST OF A BAXTER SPRINGS KANSAS TO ELDORADO SPRINGS MISSOURI LINE. SPOTTER ACTIVITY MAY THEN BE NEEDED OVERNIGHT ACROSS WESTERN MISSOURI AND SOUTHEASTERN KANSAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Apr 13, 5:44 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT FRI APR 13 2012
KSZ101-MOZ088-132330-
CHEROKEE KS-JASPER MO-
544 PM CDT FRI APR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEROKEE AND WESTERN
JASPER COUNTIES UNTIL 630 PM CDT...
AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRESTLINE...OR 6 MILES NORTH OF GALENA...
MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...BROOKLYN HEIGHTS...
CARL JUNCTION...CARTERVILLE...CARTHAGE...CARYTOWN...CRESTLINE...
LAKESIDE...LAWTON...NECK CITY...NORTHERN JOPLIN...OAKLAND PARK...
ORONOGO...PURCELL...WACO AND WEBB CITY.
PEOPLE IN EASTERN CHEROKEE AND WESTERN JASPER COUNTIES...INCLUDING
CARL JUNCTION...AIRPORT DRIVE...WEBB CITY...ORONOGO...CARTERVILLE...
PURCELL AND ALBA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3736 9442 3736 9434 3712 9421 3708 9469
3720 9475
TIME...MOT...LOC 2245Z 251DEG 27KT 3716 9464
GRIFFINLocal storm report, Apr 13, 5:48 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL CRESTLINE 37.17N 94.70W
04/13/2012 M1.00 INCH CHEROKEE KS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED QUARTER SIZED HAIL FALLING
IN CRESTLINE.
&&
MGRIFFINSpecial weather statement, Apr 13, 6:05 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CDT FRI APR 13 2012
MOZ088-093-132345-
JASPER MO-NEWTON MO-
605 PM CDT FRI APR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON AND SOUTHEASTERN
JASPER COUNTIES UNTIL 645 PM CDT...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF REDINGS MILL...OR 8 MILES
SOUTHEAST OF BAXTER SPRINGS...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ATLAS...BROOKLYN
HEIGHTS...CARTERVILLE...CARTHAGE...CLIFF VILLAGE...DENNIS ACRES...
DIAMOND...DUENWEG...DUQUESNE...FIDELITY...IRON GATES...JOPLIN...
LAKESIDE...LEAWOOD...OAKLAND PARK...REDINGS MILL...REEDS...SAGINAW...
SARCOXIE...SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...SHOAL CREEK
ESTATE...SILVER CREEK AND WEBB CITY.
INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 29 WILL ALSO BE IMPACTED BY
THIS STORM.
PEOPLE IN NORTHERN NEWTON AND SOUTHEASTERN JASPER COUNTIES...
INCLUDING IRON GATES...SHOAL CREEK DRIVE...LEAWOOD...JOPLIN...
SAGINAW...SILVER CREEK...DUQUESNE AND DUENWEG...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3702 9461 3709 9462 3730 9424 3704 9406
3690 9463 3700 9463
TIME...MOT...LOC 2305Z 242DEG 36KT 3698 9457
GRIFFINLocal storm report, Apr 13, 6:24 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 1 SW DUENWEG 37.07N 94.43W
04/13/2012 E1.00 INCH JASPER MO PUBLIC
&&
JSSLocal storm report, Apr 13, 6:30 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SAGINAW 37.02N 94.47W
04/13/2012 E1.00 INCH NEWTON MO PUBLIC
&&
JSSSpecial weather statement, Apr 13, 7:03 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT FRI APR 13 2012
MOZ088-089-094-140045-
JASPER MO-DADE MO-LAWRENCE MO-
703 PM CDT FRI APR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE...SOUTHEASTERN
JASPER AND SOUTHWESTERN DADE COUNTIES UNTIL 745 PM CDT...
AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REEDS...OR 8 MILES EAST OF CARTHAGE...MOVING
NORTHEAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE AVILLA...DUDENVILLE...GREENFIELD...LA
RUSSELL...LOCKWOOD...MAPLE GROVE...MEINERT...MILLER...PENNSBORO...RED
OAK...REEDS...SARCOXIE AND SOUTH GREENFIELD.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 21 AND 56 WILL ALSO BE
IMPACTED BY THIS STORM.
PEOPLE IN NORTHERN LAWRENCE...SOUTHEASTERN JASPER AND SOUTHWESTERN
DADE COUNTIES...INCLUDING MILLER...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3716 9431 3751 9385 3719 9364 3705 9421
3705 9425
TIME...MOT...LOC 0003Z 241DEG 34KT 3715 9417
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:03 PM CDT | Special Weather Statement | SGF | Dade | 42 min |
| Apr 13, 7:59 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 31 min |
| Apr 13, 8:18 PM CDT | Special Weather Statement | SGF | Greene | 42 min |
| Apr 13, 8:28 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Dallas, Greene, Polk | 25 min |
| Apr 13, 8:35 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 24 min |
| Apr 13, 9:10 PM CDT | Flash Flood Watch | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 11 more | 13 hr |
| Apr 13, 9:24 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 36 min |
| Apr 13, 9:43 PM CDT | Flash Flood Warning | SGF | Camden, Maries, Miller, Morgan | 6 hr |
| Apr 13, 11:00 PM CDT | Flash Flood Warning | SGF | Phelps, Pulaski | 5 hr |
| Apr 14, 1:11 AM CDT | Special Weather Statement | SGF | Morgan | 49 min |
| Apr 14, 4:01 AM CDT | Areal Flood Warning | SGF | Camden, Maries, Miller, Morgan, Phelps, Pulaski | 12 hr |
| Apr 14, 5:48 AM CDT | Special Weather Statement | SGF | Jasper | 27 min |
| Apr 14, 7:12 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence, McDonald, Newton | 6 hr |
| Apr 14, 12:53 PM CDT | Areal Flood Warning | SGF | Jasper, Newton | 6 hr |
| Apr 14, 3:59 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Laclede, Maries, Miller, Morgan and 2 more | 9 hr |
| Apr 14, 4:01 PM CDT | Areal Flood Warning | SGF | Dallas, Polk | 9 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.